[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] interesting day

In a message dated 11/14/00 7:59:01 PM, email @ redacted writes:

<< I ate a cheeseburger with

everything and a diet drink. I then bolused 4 units. I then went to my

cardiac rehab exercise session. Whwn i arrived I checked my bg it was 487. I

then bolused 6 units to bring it down.I then did my pressures and pulse and

my stretches,then I started on the airdyne bicycle fo 10 minutes,then din my

pressures and pulse again,and started my 10 minutes on the treadmill >>

Well, some people might put other adjectives than "interesting" to a day like 
that <gr>.  Mike, do you usually exercise soon after taking a bolus of 
humalog?  I find for myself that exercising within an hour of a humalog bolus 
can bring on very quick lows quite easily -- I typically only bolus half my 
regular bolus for a meal if I know I will be active soon afterwards, and even 
then I check in a hour because at times the drop has been even more extreme 
(although at other times, it is less).  I would particularly check if there 
were also unused insulin from a lunch bolus hanging around.  If you really 
went from a bg of 487 to 55 in a short period of time, losing consciousness 
seems not at all unlikely (poor little brain cells!).  I wouldn't think you 
would be functioning well going from 487 to 85 that quickly, either.  Hope 
your head and tongue heal quickly.

I was wondering if your cardiac condition involves angina.  For me, I am much 
more likely to get angina when my bg is high (possibly the high has actually 
been the cause of it in the past before I started medication), so try not to 
put additional stress on the heart then.  (If your problem is not Coronary 
Artery Disease, this might not apply to you).  Despite the warnings I have 
received, I have never had it with a low blood sugar.  But for people who get 
adrenalin surges with lows (after almost 46 years, that is gone for me), I 
would think a low might be a worry, too.

Linda Z
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml